Top
30
Doctor insights on: Excedrin Sinus Medication

Share
1

1
Headache for a week-nothing helps. What should I do? For the past week I have had a headache. I've tried ibuprofen, excedrin, & sinus headache medication. I've used hot a compress and a cold compress. Nothing seems to help. I'm not sure what to do at

Headache for a week-nothing helps. What should I do? For the past week I have had a headache. I've tried ibuprofen, excedrin, & sinus headache medication. I've used hot a compress and a cold compress. Nothing seems to help. I'm not sure what to do at

? sinus infection: A sinus infection and/or sinus allergies can cause a week long headache. The diagnosis depends on where the headaches are in your head. Are they by the cheekbones and forehead? Those are the typical areas of pain if the sinuses are involved. Are you having fevers? Green or yellow mucus? You may need an antibiotic. See your doctor. ...Read more

Dr. Michael Gabor
3 Doctors shared insights

Sinus (Definition)

In anatomy, a sinus is a cavity within a bone or other tissue. Most commonly found in the bones of the face and connecting with the nasal cavities. Sinus (anatomy), description of the general term paranasal sinuses, air cavities in the cranial bones, especially those near the nose, including: the maxillary sinuses, also called the maxillary antra and the largest of the ...Read more


3

3
I've had a migraine for about 24 hours. I tried taking Excedrin and it didn't help at all. Sleep didn't help either. No sinus problem. Just migraine?

I've had a migraine for about 24 hours. I tried taking Excedrin and it didn't help at all. Sleep didn't help either. No sinus problem. Just migraine?

Find long term solut: Migraine has good long term solution. But you have to see a doctor who can examine you, make the correct diagnosis and then treat your headaches according to the cause. Migraines are headaches that affect one half of the head and are often aggravated by physical activity (worsened by exercise like going up steps or lifting heavy objects). Triptans are prescrip-medicines which can stop this headach. ...Read more

4

4
I took 2 Excedrin tension pills. Can I take 2 Benadryl (diphenhydramine) sinus headache on top of that?

I took 2 Excedrin tension pills. Can I take 2 Benadryl (diphenhydramine) sinus headache on top of that?

Headache: I would suggest waiting 3-4 hours before taking anything else as you may over dose on contents such as acetaminophen (Tylenol), aspirin, and caffeine. It looks like you also take Vicodin which may further complicate matters. Since you have a history of "migraine" I would strongly recommend consulting a neurologist to help you manage your headaches. Avoid self medicating. ...Read more

7

7
I felt a migraine coming on and took 1 excedrin migraine and 1 alleve at 2PM. How else can I relieve my migraine and when can I take more medication?

I felt a migraine coming on and took 1 excedrin migraine and 1 alleve at 2PM. How else can I relieve my migraine and when can I take more medication?

Excedrin Mig & Aleve (naproxen): Excedrin Migraine max is 2 capsules/day. This baffles patients since other Excedrin products allow one to take more. Migraine formula is restricted b/c of the nature of the ingredients. Don't take Aleve (naproxen) with Excedrin Migraine. Stagger it. Max Aleve (naproxen) is less than 1250mg/day. Keep to min b/c GI issues. Feverfew is natural migraine agent 250mg capsule. Maybe this can replace Exc Migraine & Aleve (naproxen). ...Read more

8

8
Is it possible for me to take Excedrin with blood thinner medication?

Is it possible for me to take Excedrin with blood thinner medication?

Excedrin: Excedrin contains Aspirin which can potentiate anticoagulants by inhibiting platelet function. Taking Aspirin with anticoagulants is possible but should not be done without consulting your doctor. ...Read more

11

11
5hiaa test came back at 6.5. I followed the food restrictions strictly the day of but not before. I did not stop medications which include dostinex, ibuprofen, xanax, (alprazolam) excedrin. Should I retake test?

5hiaa test came back at 6.5. I followed the food restrictions strictly the day of but not before. I did not stop medications which include dostinex, ibuprofen, xanax, (alprazolam) excedrin. Should I retake test?

Up to your doctor: This is very slightly above the reference range and many normal folks will be here. Whether to repeat will depend on your physician's index of suspicion for carcinoid. I would not be surprised if you have some imaging in your future. ...Read more

13

13
If I took 2 Excedrin the day I had to take a drug test will it show up as a “false positive”?

If I took 2 Excedrin the day I had to take a drug test will it show up as a “false positive”?

No: There are no medications in Excedrin that would cause one to have a positive result for contraband.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Drink enough water daily, so that your urine is mostly colorless. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex, if you have sex.
Get HPV vaccine ...Read more

14

14
Can I take 50 mg of Vyvance with my anti viral medicine for my cold sores and excedrin in the same day? Is it dangerous to mix these drugs?

Can I take 50 mg of Vyvance with my anti viral medicine for my cold sores and excedrin in the same day? Is it dangerous to mix these drugs?

Pharmacy question: The real answer is your pharmacy can cross check it's data base for drug/drug interactions.

Vyvanse is a well tolerated drug and is most probably safe with your other medications but you need to get your pharmacy to do their homework. Their data base is best. ...Read more

15

15
I had a bad headache this mrng so I took an Excedrin Migraine. It worked. Does that mean it was a migraine or does it help on sinus headaches also?

I had a bad headache this mrng so I took an Excedrin Migraine. It worked. Does that mean it was a migraine or does it help on sinus headaches also?

Medication: The fact that the Excedrine Migraine helped your headache is in now way confirmation that you have migraine headaches. Need assessment to categorize headache type. ...Read more

18

18
Can you overdose on excedrin?

Can you overdose on excedrin?

Yes you can: Take only the recommended dose of the excedrin. The overdose can damage your liver and cause death.
If you have vomiting, nausea, pain in your stomach, loss of appetite, dark urine, yellow skin, skin rush, itching. See the doctor immediately. ...Read more

19

19
Why does it seem like Excedrin always elevateds my modd?

Why does it seem like Excedrin always elevateds my modd?

Acetaminophen: Recent studies have shown that Acetaminophen (tylenol) can have an effect on mood. Specifically it seems to have an antidepressant effect on some people. Be very careful however, this does not mean that taking more Acetaminophen will make you happier. Acetaminophen is a liver toxin and can be fatal in large doses. Fatal. Some experts have recommended decreasing the maximum daily dose from 4to3 gm. ...Read more

20

20
Should I take Excedrin for toothaches?

Should I take Excedrin for toothaches?

You can: But the sooner you get to see your dentist the sooner the tooth problem will be diagnosed and treated. Feel better soon... ...Read more

21

21
Can I take Excedrin if I have glaucoma?

Can I take Excedrin if I have glaucoma?

Yes: There is no interaction between excedrin and glaucoma. If the excedrin can relieve your pain, then go for it. ...Read more

23

23
In excedrin, what does the caffeine do?

In excedrin, what does the caffeine do?

Adds to effect: Caffeine makes the response to Aspirin and Acetaminophen better so it is included in these preparations. ...Read more

24

24
Does Excedrin really work for a toothache?

Does Excedrin really work for a toothache?

Temporarily: Toothache usually (but not always) caused by infection/abscess. Pain killer will mask the pain symptom, but not cure the infection. Pills won't do it. You have to see a Dentist to have the infection treated. Please call your Dentist NOW. ...Read more

25

25
Is Excedrin extra strenght a beta blocker?

Is Excedrin extra strenght a beta blocker?

No, its a different: Excedrin extra strength is acetaminophen, Aspirin and caffeine. It works in a completely different system, does not affect beta receptors, and does not work on blood pressure or heart rate. The caffeine may mildly speed up your hear rate, but otherwise they are completely unrelated. ...Read more

26

26
What are the long term effects of excedrin?

What are the long term effects of excedrin?

Dose dependent: Excedrin is a combination of Acetaminophen (tylenol) Aspirin and caffeine. Acetaminophen is recommended to mot exceed 300mg/day. Aspirin can cause ulcers and bleeding. Caffeine is a stimulant. People who are taking "blood thinners" should discuss the use of Aspirin with their physicians. If you are taking this or any pain product for long term, you should discuss this with your physician. ...Read more

28

28
Can I take Excedrin while im taking feverfew?

Can I take Excedrin while im taking feverfew?

How Much Excedrin?: A more important issue is how ofter you take the excedrin. You may be causing rebound headaches which in many ways are more difficult to treat than migraine. Feverfew is a popular herb that seems to prevent migraine. I am not aware of any major interactions as does st. John's wort, for example. It is probably more important to limit your Excedrin than worry about the feverfew interactions. ...Read more

29

29
Is it safe to take 3 Excedrin tablets in one day?

Is it safe to take 3 Excedrin tablets in one day?

Not recommended: While 3 tablets would probably be unlikely to cause adverse effects in most people, the maximum recommended dose is 2 caps per day.

If I were looking for additional pain relief, I'd probably reach for additional aspirin before taking anything with more acetaminophen, as this ingredient of excedrin can cause serious liver damage in higher doses. ...Read more

30

30
What happens when you take too much Excedrin in one day?

What happens when you take too much Excedrin in one day?

Death: Since the amount is not specified, Excedrin contains a combination of acetaminophen, aspirin, and caffeine. Acetaminophen taken in excess can cause liver failure and death. Do not take more than the amount recommended by the product packaging without consulting a physician. ...Read more